MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545580
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2022 based on the date the manufacturer became aware of the event.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct.The procedure date is unknown.During the procedure, when the physician deployed the stent, the guide catheter detached from the deployment mechanism and had to be retrieved.The stent was deployed in place successfully and completed the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event was approximated to june 01, 2022 based on the date the manufacturer became aware of the event.Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Impact code f23 captures the reportable event of unexpected medical intervention.Block h10: the returned flexima rx biliary stent was analyzed, and a visual evaluation noted that the guide catheter was detached and kinked.The push catheter was kinked.The push catheter was cut to verify the integrity of the working channel and it was found the guide catheter detached from the wire.Functional inspection could not be performed due the detachment of the guide catheter.No other problem with the device were noted.The reported event was confirmed.According to the product analysis, the device met all manufacturing requirements, and no abnormalities were reported during the manufacturing process; after analysis it was determined that the push catheter was kinked, the guide catheter returned detached and kinked.It is possible that user manipulation, some technique performed during procedure and/or even anatomical factors contributed on the device damages causing the kinks the push catheter and possibly submitting tension on the delivery system, while those conditions were present the user may have experienced difficulties during the retraction or extension of the guide catheter, and this may have taken the user to apply a different technique that ended kinked and detaching of the guide catheter.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15090654
Report Number3005099803-2022-03836
Device Sequence Number17138312
Product Code FGE
UDI-Device Identifier08714729337881
UDI-Public08714729337881
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Model NumberM00545580
Device Catalogue Number4558
Device Lot Number0028888250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date07/24/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown